advertisement
Question
Posted by: Jacques12 | 2007/05/03

CS - HELP PLEASE

Hi CS, I've got major depression, uses 30mg Cipralex a day, 200mg Seroquel, 1.5mg Rivotril. Want to increase my serotonin levels so I am cutting carbonated drinks, eating less processed foods, cutting caffeine,using 3000mg Vitamin C, Grapeseed extract & other antioxidants daily, 3000mg Flaxseed oil -Omega 3,6,9 daily. and Gingko Biloba and drinking Chamomile and Green Tea, instead of coffee. Starting a 3day a week exercise program. Will doing this help me lessen my depression, by increasing serotonin and decrasing toxins and free radicals in my body as well as the anxiety??????

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I still don't understand why so many doctors are adding Rivotril in the treatment of Major Depression, it seems most peculiarly popular. A good diet is always a good idea, though I know no evidence that the changes you mention actually would influence your serotinin levels anywhere in the body, let alone at the specific nerve=endings where it would be relevant. There is NO good evidence whatsoever that ANY "toxins" or free radicals accumulate in the body to cause depression or anything else --- this is a myth invented by the guys who make fortunes persuading us to buy stuff they claim will detoxify us ( it's very easy to remove toxins that aren't actually there ) and who claim their products will remove free radicals that aren't really relevant.
We are fortunately growing used to being a bit suspicious of drug companies and expect them to produce real genuine research to prove their claims --- but i am alarmed at how gullibnly so many people trust compnaies which make wilder claims, with no research to back it up.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement